MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® SST¿ - AMBER; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER® SST¿ - AMBER; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 365978
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd microtainer® sst¿ - amber had poor separator movement.This occurred on 3 separate occasions.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: part no.: 365978.Batch/lot: 8208542.It was reported that the "gel is sitting at the bottom of tube after spinning and not migrating to separate red cells from serum." original text: tubes were spun before sending to lab.Collected at one site and sent another for testing.Two of the specimens spun and sent out with a courier several hours later.One specimen spun and sent out stat so that one was able to be respun and tested.Gel is sitting at the bottom of tube after spinning and not migrating to separate red cells from serum.
 
Event or Problem Description
It was reported that bd microtainer® sst¿ - amber had poor separator movement.This occurred on 3 separate occasions.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: part no.: 365978.Batch/lot: 8208542.It was reported that the "gel is sitting at the bottom of tube after spinning and not migrating to separate red cells from serum.".Original text: tubes were spun before sending to lab.Collected at one site and sent another for testing.Two of the specimens spun and sent out with a courier several hours later.One specimen spun and sent out stat so that one was able to be respun and tested.Gel is sitting at the bottom of tube after spinning and not migrating to separate red cells from serum.
 
Additional Manufacturer Narrative
Investigation summary: bd received samples from the customer facility for investigation.The samples were evaluated and the customer's indicated failure mode for poor barrier separation with the incident lot was not observed.Additionally, retention samples were selected from bd inventory for evaluation/testing and upon completion, no issues were observed relating to poor barrier separation as all samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the customer and retain samples, the customer¿s indicated failure mode for poor barrier separation with the incident lot was not observed as all samples met the required specifications.Root cause description: based on the investigation, a root cause could not be determined.The product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Additional Manufacturer Narrative
H.6.Investigation: investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Retention samples were selected from bd inventory for evaluation and upon completion, no issues were observed relating to poor barrier separation as all samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the retain samples, the customer¿s indicated failure mode for poor barrier separation with the incident lot was not observed as all samples met the required specifications.Root cause description: based on the investigation, a root cause could not be determined.The retain product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD MICROTAINER® SST¿ - AMBER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key8535950
Report Number2618282-2019-00161
Device Sequence Number18925803
Product Code JKA
UDI-Device Identifier50382903659789
UDI-Public50382903659789
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2019
Device Catalogue Number365978
Device Lot Number8208542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer04/05/2019
04/05/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date05/07/2019
06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;